Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 32, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 19, 2017, 9:10 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 9:10 PM CDT (02:10 UTC)
- Expired
- May 22, 2017, 2:13 AM CDT
- In force
- 53 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (TX) near Electra (ELTT2).
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07312200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 19, 6:54 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 19, 6:54 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017
.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.
A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.
&&
.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/
DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.
Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.
Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.
Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.
Overall most of the weekend will be dry with below average
temperatures.
Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 49 76 / 60 10 0 0
Hobart OK 51 72 48 78 / 40 0 0 0
Wichita Falls TX 57 74 51 81 / 80 10 0 0
Gage OK 46 67 46 77 / 20 0 0 10
Ponca City OK 53 67 45 75 / 50 10 0 0
Durant OK 65 75 53 80 / 90 50 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&Hazardous weather outlook, May 19, 9:10 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 910 PM CDT Fri May 19 2017 OKZ004>048-050>052-TXZ083>090-201100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 910 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .THUNDERSTORMS... There is a slight risk of severe thunderstorms through early Saturday morning. LOCATION... The slight risk area is generally along and southeast of a line from Shawnee to Duncan and Wichita Falls. TIMING... Through 2 am Saturday. IMPACTS... Hail up to the size of golf balls, winds to 80 mph will be possible with the strongest storms, with the highest chances in the slight risk area. A few tornadoes are possible across southeast Oklahoma. Very heavy rainfall will also result in flash flooding across south central and southeast Oklahoma. DISCUSSION... Numerous showers and thunderstorms will continue to move across south central and southeast Oklahoma and part of western north Texas through early Saturday morning. A cold front will move across the area overnight, ending the risk of severe thunderstorms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should be available for severe weather operations. .Flooding... Widespread heavy rainfall will be possible through tonight, especially across south central and southeast Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .THUNDERSTORMS... Isolated thunderstorms will be possible in southeastern Oklahoma Saturday morning before moving out of the area. There will be chances of thunderstorms again Sunday night through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 19, 8:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
832 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL SPRINGER 34.31N 97.14W
05/19/2017 E1.00 INCH CARTER OK PUBLIC
&&
MADLocal storm report, May 19, 8:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
843 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL ROFF 34.63N 96.84W
05/19/2017 E1.50 INCH PONTOTOC OK EMERGENCY MNGR
&&
MADLocal storm report, May 19, 8:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST MILL CREEK 34.40N 96.82W
05/19/2017 E65 MPH JOHNSTON OK FIRE DEPT/RESCUE
&&
MADSpecial weather statement, May 19, 8:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
844 PM CDT FRI MAY 19 2017
TXZ086-200215-
Wichita TX-
844 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Wichita County Until 915
PM CDT...
AT 844 PM CDT, a strong thunderstorm was located 6 miles west of Iowa
Park, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3398 9895 3413 9856 3412 9856 3412 9855
3384 9854 3383 9880 3384 9895
TIME...MOT...LOC 0144Z 224DEG 43KT 3392 9877
30Local storm report, May 19, 8:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD 3 SE SULPHUR 34.48N 96.94W
05/19/2017 MURRAY OK LAW ENFORCEMENT
&&
MADLocal storm report, May 19, 9:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM FLASH FLOOD STRATFORD 34.80N 96.96W
05/19/2017 GARVIN OK EMERGENCY MNGR
WATER COMING UP TO APARTMENT COMPLEXES.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 50 min |
| May 19, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole | 64 min |
| May 19, 7:23 PM CDT | Tornado Warning | OUN | Carter, Murray | 37 min |
| May 19, 7:38 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 4 hr |
| May 19, 7:49 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 19, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 39 min |
| May 19, 7:54 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 7:54 PM CDT | Tornado Warning | OUN | Johnston, Murray | 36 min |
| May 19, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 27 min |
| May 19, 8:08 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 80 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 32 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 47 min |
| May 19, 8:38 PM CDT | Flash Flood Warning | OUN | Carter, Cotton, Jefferson, Stephens | 3 hr |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 48 min |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Atoka, Carter, Coal, Hughes, Johnston, Murray and 2 more | 6 hr |
| May 19, 8:48 PM CDT | Tornado Warning | OUN | Johnston | 27 min |
| May 19, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray, Pontotoc | 51 min |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Cotton | 35 hr |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Jefferson | 29 hr |
| May 19, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 85 min |
| May 19, 9:24 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Marshall | 3 hr |
| May 19, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Marshall, Pontotoc | 80 min |
| May 19, 9:28 PM CDT | Tornado Warning | OUN | Johnston | 32 min |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Garvin, Stephens | 3 hr |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| May 19, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray, Pontotoc | 61 min |
| May 19, 9:57 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| May 19, 9:58 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 32 min |
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 48 min |
| May 19, 10:17 PM CDT | Tornado Warning | OUN | Carter, Jefferson | 28 min |
| May 19, 10:22 PM CDT | Tornado Warning | OUN | Coal | 38 min |
| May 19, 10:34 PM CDT | Flash Flood Warning | OUN | Bryan, Johnston, Marshall | 116 min |
| May 19, 10:34 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 11 hr |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc | 96 min |
| May 19, 10:39 PM CDT | Tornado Warning | OUN | Carter | 14 min |
| May 19, 10:51 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Murray | 3 hr |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 35 min |
| May 19, 10:56 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 58 hr |
| May 19, 10:58 PM CDT | Tornado Warning | OUN | Murray, Pontotoc | 20 min |
| May 19, 11:04 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 11:13 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 11:25 PM CDT | Tornado Warning | OUN | Atoka, Coal | 35 min |
| May 19, 11:28 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 19, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 34 min |
| May 19, 11:29 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 15 min |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Jefferson, Stephens | 6 hr |
| May 19, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 26 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 82 min |
| May 20, 12:23 AM CDT | Tornado Warning | OUN | Bryan | 37 min |
| May 20, 12:29 AM CDT | Areal Flood Warning | OUN | Garvin, Stephens | 5 hr |
| May 20, 12:29 AM CDT | Flash Flood Warning | OUN | Bryan, Carter, Johnston, Marshall | 3 hr |
| May 20, 12:53 AM CDT | Tornado Warning | OUN | Atoka, Bryan | 12 min |
| May 20, 1:20 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 51 min |
| May 20, 1:42 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more | 4 hr |
| May 20, 1:50 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 2:11 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 18 hr |
| May 20, 2:40 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more | 3 hr |
| May 20, 4:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 5:40 AM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more | 9 hr |
| May 20, 5:43 AM CDT | Areal Flood Warning | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more | 9 hr |
| May 20, 7:57 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan | 7 hr |
| May 20, 8:58 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 35 hr |
| May 20, 10:00 AM CDT | River Flood Warning | OUN | Bryan | 29 hr |
| May 20, 10:02 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
| May 19, 8:44 PM CDT | Special Weather Statement | OUN | Wichita | 31 min |
| May 19, 9:26 PM CDT | Special Weather Statement | OUN | Archer | 34 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.